Indiana, 2013

Heavy Snow and Winter Weather in Indiana, March 24 to 25, 2013

March 24 to 25, 2013 · NWS IWX · 20 events in 20 counties and zones

A strengthening low pressure system tracking northeast through the Ohio Valley region dropped up to a foot of heavy wet snow on northern Indiana, mainly during the evening hours of March 24th and morning hours of March 25th.

Where it happened

Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

A strengthening low pressure system tracking northeast through the Ohio Valley region dropped up to a foot of heavy wet snow on northern Indiana, mainly during the evening hours of March 24th and morning hours of March 25th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Mar 24, 2:37 PM EST, 3 hours 23 minutes earlier.

Area forecast discussion, Mar 24, 2:37 PM EST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
337 PM EDT SUN MAR 24 2013

.SHORT TERM...
TONIGHT...MONDAY...MONDAY NIGHT...
LATEST WATER VAPOR IMAGERY SHOWING POTENT UPPER TROUGH AND
ASSOCIATED VORT MAX PUSHING ACROSS MISSOURI THIS AFTERNOON. LOW-MID
LEVEL ASCENT AHEAD OF THIS FEATURE IS RESULTING IN A LARGE SWATH OF
HEAVY SNOW OVER EASTERN MO AND WEST CENTRAL IL. RADAR IMAGERY
DEPICTING CONVECTIVE ELEMENTS EMBEDDED WITHIN THIS SNOW BAND WHICH
MAY ACT TO HINDER MOISTURE TRANSPORT NORTHWARD INTO OUR AREA AS THIS
SYSTEM CONTINUES TO MOVE E/NE THIS EVENING. 12Z RAOBS CONFIRMING
LATEST RAP ANALYSIS SHOWING STRONG UPPER JET TRAVERSING THROUGH THE
BASE OF THIS TROUGH...ASSOCIATED UPPER LEVEL DIVERGENCE EXPECTED TO
AID IN THE CONTINUATION OF HEAVY SNOW BAND AS IT MOVES INTO
CENTRAL/NORTHERN INDIANA TONIGHT. MODELS IN DECENT AGREEMENT IN NE
TRACK OF SFC LOW...BRINGING IT INTO NORTHERN KY BY 00Z MON AND UP
INTO SW OH BY 12Z MON...PLACING OUR SOUTHERN CWA IN FAVORABLE AREA
FOR FOR HEAVY SNOW. KEY COMPONENT IN THE EVOLUTION OF THIS SYSTEM
THAT WILL ACT TO LIMIT SNOW ACCUMULATIONS IS THE EASTWARD
PROGRESSION OF UPPER JET DYNAMICS AND THE RESULTING COASTAL TRANSFER
OF ENERGY. THIS WILL RAPIDLY DISSIPATE OH VALLEY SFC LOW MONDAY IN
FAVOR OF INTENSIFICATION OF COASTAL LOW AS CLOSED UPPER LOW
CONTINUES ON EASTWARD TRACK AND BECOMES NEARLY VERTICALLY STACKED
WITH SFC LOW OVER OH VALLEY 09-12Z MON. THAT SAID...THERE STILL
EXISTS A 12 HOUR WINDOW...00Z-12Z MON...OF FAVORABLE CONDITIONS FOR
ACCUMULATING SNOW AS ALL MODELS IN GOOD AGREEMENT WITH PRODUCING 6-8
INCHES OVER THE FAR SOUTHERN PORTION OF THE CWA AS 80-100M 500MB HT
FALLS WILL REACH UP INTO THE SOUTHERN CWA AS UPPER LOW TRACKS
THROUGH KY OVERNIGHT. AND WHILE MODELS VARY ON DEGREE OF DEEP
MOISTURE AVAILABLE...AMPLE LOW LEVEL MOISTURE ALONG WITH BETTER
ALIGNMENT OF OMEGA AND DGZ THAN PREVIOUS RUNS WILL ALSO FAVOR A GOOD
SHOT AT HVY SNOW FOR AT LEAST A BRIEF PERIOD OF TIME OVERNIGHT
ACROSS THE SOUTHERN TIER OF THE FCST AREA. WILL THEREFORE CONTINUE
WITH WARNING/ADV AREAS AND KEEP NORTHERN TIER WITHOUT HEADLINES AS
DISTINCT CUTOFF IN SNOW EXPECTED NORTH OF US6. IN THE WAKE OF THIS
SYSTEM FLOW WILL GRADUALLY BACK FROM NE TO N/NW LATE IN THE DAY
MONDAY AND BRING CHANCE FOR LES INTO OUR EXTREME NW CWA. DESPITE
UNIFORM NORTHERLY FLOW DOWN THE LONG AXIS OF LAKE MICHIGAN...LACK OF
COLD AIR WILL YIELD MARGINAL/SUB MARGINAL DELTA T AND THEREFORE
HINDER ACCUMULATIONS.

&&

.LONG TERM...
TUESDAY THROUGH SUNDAY...INCREASED SNOW CHANCES TUESDAY AND TUESDAY
NIGHT OVER AREAS DOWNSTREAM OF LAKE MICHIGAN AS VERY COLD AIR
CONTINUES TO SPREAD SOUTH OVER THE WESTERN GREAT LAKES REGION. DELTA
T VALUES RATHER MODEST AT 12C TO 14C...BUT A LONG LAKE AXIS FETCH
WITH LIKELY PRECONDITIONING FROM LAKE SUPERIOR SHOULD ALLOW FOR SOME
ORGANIZATION OF SNOW SHOWERS OVER THE LAKE. RAISED SNOWFALL AMOUNTS
TUESDAY...HOWEVER...DAYTIME HEATING SHOULD LIMIT SNOW ACCUMULATIONS.
INVERSIONS HEIGHTS SHOULD FALL LATE TUESDAY NIGHT...BRINGING AN END
TO THE SNOW SHOWERS. HIGH AND LOW FCST TEMPERATURES ARE CHALLENGING
EARLY IN THE PERIOD GIVEN LOCATIONS AND AMOUNTS OF LINGERING SNOW
COVER AND A GRADUALLY MODIFYING AIRMASS. ANTICIPATED SOME SNOW COVER
SHOULD BE REMAINING OVER THE SOUTHERN THIRD OF THE AREA...SO HAVE
MADE SOME TEMPERATURE MODIFICATIONS TO THESE AREAS. OTHERWISE...
TEMPERATURES SHOULD STILL STRUGGLE TO GET BACK TO NORMAL. PREFERRED
THE COLDER GFS MEAN MOS TEMPERATURES THAT SEEM TO TAKE INTO ACCOUNT
A CHILLY MODIFYING AIRMASS. THE ECMWF IS EVEN COLDER THAN THE
GFS...WITH 850 MB TEMPS STAYING BELOW 0C EXCEPT FOR LATE SUNDAY.

&&

.AVIATION... / 18Z TAFS/
INITIAL WAVE HAS DEPARTED EAST OF OUR AREA WHICH WILL KEEP
CONDITIONS DRY THROUGH THE REMAINDER OF THE AFTERNOON. THE ONLY
EXCEPTION IS AT KFWA WHERE A FEW HEAVIER SNOW SHOWERS MAY MOVE
THROUGH OVER THE NEXT FEW HOURS. AFTER THAT...THE MAIN WAVE WILL
REACH THE AREA DURING THE EVENING HOURS WITH THE HEAVIEST SNOWFALL
ARRIVING BETWEEN 10PM AND MIDNIGHT. HEAVIEST SNOWFALL ANTICIPATED
AT KFWA...CLOSER TO THE SURFACE LOW...WHILE KSBN WILL BE ON THE
NORTHERN FRINGE OF THE PRECIPITATION SHIELD. ANTICIPATE SNOWFALL
TO TAPER OFF FROM NORTHWEST TO SOUTHEAST DURING THE MORNING HOURS
AS THE LOW PRESSURE SYSTEM DEPARTS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY UNTIL 10 AM EDT /9 AM CDT/ MONDAY FOR
     INZ008-009-012>018.

     WINTER STORM WARNING UNTIL 10 AM EDT MONDAY FOR INZ020-022>027-
     032>034.

MI...NONE.
OH...WINTER WEATHER ADVISORY UNTIL 2 PM EDT MONDAY FOR OHZ004-005-015-
     016.

     WINTER STORM WARNING UNTIL 2 PM EDT MONDAY FOR OHZ024-025.

LM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR LMZ043-046.

&&

SHORT TERM...JAL
LONG TERM...SKIPPER
AVIATION...JAL
Hazardous weather outlook, Mar 24, 4:57 AM EST, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
557 AM EDT SUN MAR 24 2013

INZ008-009-012>018-020-022>027-032>034-OHZ004-005-015-016-024-025-
251000-
NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-
ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...AUBURN...
GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...
BREMEN...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...
PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...
DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...
VAN WERT...DELPHOS...LIMA
557 AM EDT SUN MAR 24 2013 /457 AM CDT SUN MAR 24 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES HAVE BEEN
ISSUED FOR TODAY AND TONIGHT. PLEASE SEE OUR LATEST WINTER
WEATHER MESSAGE FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES CONTINUE
THROUGH MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF SNOW ACCUMULATIONS WILL BE APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003>007-MIZ077>081-OHZ001-002-251000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD
557 AM EDT SUN MAR 24 2013 /457 AM CDT SUN MAR 24 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

LOW PRESSURE MOVING ACROSS THE OHIO VALLEY WILL BRING LIGHT SNOW
TO THE AREA TODAY AND TONIGHT WITH TOTAL ACCUMULATIONS OF AN INCH
OR LESS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LIGHT SNOW WILL CONTINUE THROUGH MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF SNOW ACCUMULATIONS WILL BE APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-251000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
557 AM EDT SUN MAR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECT TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE MONDAY AND INTO
TUESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 heavy snow, 9 winter weather. Local standard time, as filed.

Heavy Snow, White

When
March 24, 6:00 PM EST to March 25, 11:00 AM EST
Where
White forecast zone
Reported by
CoCoRaHS
Coordinates
40.750, -86.865 (the zone’s center; the record gives no point)

Heavy wet snow overspread the area during the early evening hours of March 24th before ending late the next morning. Total snow accumulations across the county generally ranged between 6 and 9 inches. The intensity of the heavy snow, gusty winds, and reduced visibilities resulted in hazardous travel conditions across the region. Numerous school closings were reported the morning of March 25th, along with a few slide-offs and accidents.

Heavy Snow, Miami

When
March 24, 6:00 PM EST to March 25, 12:00 PM EST
Where
Miami forecast zone
Reported by
Emergency Manager
Coordinates
40.770, -86.045 (the zone’s center; the record gives no point)

Heavy wet snow overspread the area during the early evening hours of March 24th before tapering off late the next morning. Total snow accumulations across the county generally ranged between 8 and 12 inches. There was a report of 12.0 two miles west-southwest of Peru. The intensity of the heavy snow, gusty winds, and reduced visibilities resulted in hazardous travel conditions across the region. Numerous school closings were reported the morning of March 25th, along with a few slide-offs and accidents.

Heavy Snow, Grant

When
March 24, 6:00 PM EST to March 25, 12:00 PM EST
Where
Grant forecast zone
Reported by
Emergency Manager
Coordinates
40.516, -85.655 (the zone’s center; the record gives no point)

Heavy wet snow overspread the area during the early evening hours of March 24th before tapering off late the next morning. Total snow accumulations across the county generally ranged between 8 and 12 inches. There was a report of 11.5 in Marion. The intensity of the heavy snow, gusty winds, and reduced visibilities resulted in hazardous travel conditions across the region. Numerous school closings were reported the morning of March 25th, along with a few slide-offs and accidents.

Heavy Snow, Blackford

When
March 24, 6:00 PM EST to March 25, 1:00 PM EST
Where
Blackford forecast zone
Reported by
CoCoRaHS
Coordinates
40.474, -85.325 (the zone’s center; the record gives no point)

Heavy wet snow overspread the area during the early evening hours of March 24th before tapering off late the next morning. Total snow accumulations across the county generally ranged between 8 and 12 inches. There was a report of 12.0 in Hartford City. The intensity of the heavy snow, gusty winds, and reduced visibilities resulted in hazardous travel conditions across the region. Numerous school closings were reported the morning of March 25th, along with a few slide-offs and accidents.

Heavy Snow, Jay

When
March 24, 6:00 PM EST to March 25, 1:00 PM EST
Where
Jay forecast zone
Reported by
CoCoRaHS
Coordinates
40.438, -85.006 (the zone’s center; the record gives no point)

Heavy wet snow overspread the area during the early evening hours of March 24th before tapering off late the next morning. Total snow accumulations across the county generally ranged between 8 and 12 inches. The intensity of the heavy snow, gusty winds, and reduced visibilities resulted in hazardous travel conditions across the region. Numerous school closings were reported the morning of March 25th, along with a few slide-offs and accidents.

Heavy Snow, Cass

When
March 24, 7:00 PM EST to March 25, 11:00 AM EST
Where
Cass forecast zone
Reported by
Social Media
Coordinates
40.762, -86.346 (the zone’s center; the record gives no point)

Heavy wet snow overspread the area during the early evening hours of March 24th before ending late the next morning. Total snow accumulations across the county generally ranged between 8 and 11 inches. There was a report of 11.0 of total snow accumulation in Galveston. The intensity of the heavy snow, gusty winds, and reduced visibilities resulted in hazardous travel conditions across the region. Numerous school closings were reported the morning of March 25th, along with a few slide-offs and accidents.

Heavy Snow, Huntington

When
March 24, 7:00 PM EST to March 25, 1:00 PM EST
Where
Huntington forecast zone
Reported by
Emergency Manager
Coordinates
40.829, -85.488 (the zone’s center; the record gives no point)

Heavy wet snow overspread the area during the evening hours of March 24th before tapering off late the next morning. Total snow accumulations across the county generally ranged between 6 and 9 inches. There was a report of 7.7 inches in Huntington. The intensity of the heavy snow, gusty winds, and reduced visibilities resulted in hazardous travel conditions across the region. Numerous school closings were reported the morning of March 25th, along with a few slide-offs and accidents.

Heavy Snow, Wabash

When
March 24, 7:00 PM EST to March 25, 1:00 PM EST
Where
Wabash forecast zone
Reported by
Social Media
Coordinates
40.846, -85.794 (the zone’s center; the record gives no point)

Heavy wet snow overspread the area during the evening hours of March 24th before tapering off late the next morning. Total snow accumulations across the county generally ranged between 7 and 11 inches. There was a report of 10.5 inches in Somerset. The intensity of the heavy snow, gusty winds, and reduced visibilities resulted in hazardous travel conditions across the region. Numerous school closings were reported the morning of March 25th, along with a few slide-offs and accidents.

Heavy Snow, Adams

When
March 24, 8:00 PM EST to March 25, 1:00 PM EST
Where
Adams forecast zone
Reported by
Social Media
Coordinates
40.746, -84.937 (the zone’s center; the record gives no point)

Heavy wet snow overspread the area during the evening hours of March 24th before tapering off late the next morning. Total snow accumulations across the county generally ranged between 7 and 11 inches. There was a report of 10.7 in Berne. The intensity of the heavy snow, gusty winds, and reduced visibilities resulted in hazardous travel conditions across the region. Numerous school closings were reported the morning of March 25th, along with a few slide-offs and accidents.

Heavy Snow, Wells

When
March 24, 8:00 PM EST to March 25, 1:00 PM EST
Where
Wells forecast zone
Reported by
CoCoRaHS
Coordinates
40.729, -85.221 (the zone’s center; the record gives no point)

Heavy wet snow overspread the area during the evening hours of March 24th before tapering off late the next morning. Total snow accumulations across the county generally ranged between 7 and 11 inches. The intensity of the heavy snow, gusty winds, and reduced visibilities resulted in hazardous travel conditions across the region. Numerous school closings were reported the morning of March 25th, along with a few slide-offs and accidents.

Heavy Snow, Allen

When
March 24, 9:00 PM EST to March 25, 1:00 PM EST
Where
Allen forecast zone
Reported by
Trained Spotter
Coordinates
41.091, -85.067 (the zone’s center; the record gives no point)

Heavy wet snow overspread the area during the evening hours of March 24th before tapering off late the next morning. Total snow accumulations across the county generally ranged between 5 and 8 inches. There was a report of 7.3 inches in Monroeville. The intensity of the heavy snow, gusty winds, and reduced visibilities resulted in hazardous travel conditions across the region. Numerous school closings were reported the morning of March 25th, along with a few slide-offs and accidents.

Winter Weather, Pulaski

When
March 24, 9:00 PM EST to March 25, 10:00 AM EST
Where
Pulaski forecast zone
Reported by
CoCoRaHS
Coordinates
41.042, -86.699 (the zone’s center; the record gives no point)

Snow overspread the area during the early evening hours of March 24th before ending late the next morning. Total snow accumulations across the county generally ranged between 4 and 6 inches. The intensity of the heavy snow, gusty winds, and reduced visibilities resulted in hazardous travel conditions across the region. Numerous school closings were reported the morning of March 25th, along with a few slide-offs and accidents.

Winter Weather, Fulton

When
March 24, 9:00 PM EST to March 25, 10:00 AM EST
Where
Fulton forecast zone
Reported by
CoCoRaHS
Coordinates
41.047, -86.264 (the zone’s center; the record gives no point)

Snow overspread the area during the early evening hours of March 24th before ending late the next morning. Total snow accumulations across the county generally ranged between 4 and 6 inches. The intensity of the heavy snow, gusty winds, and reduced visibilities resulted in hazardous travel conditions across the region. Numerous school closings were reported the morning of March 25th, along with a few slide-offs and accidents.

Winter Weather, Starke

When
March 24, 9:00 PM EST to March 25, 9:00 AM EST
Where
Starke forecast zone
Reported by
CoCoRaHS
Coordinates
41.281, -86.648 (the zone’s center; the record gives no point)

Snow overspread the area during the early evening hours of March 24th before tapering off late the next morning. Total snow accumulations across the county generally ranged between 3 and 4 inches. The intensity of the heavy snow, gusty winds, and reduced visibilities resulted in hazardous travel conditions across the region. Numerous school closings were reported the morning of March 25th, along with a few slide-offs and accidents.

Winter Weather, Kosciusko

When
March 24, 9:00 PM EST to March 25, 10:00 AM EST
Where
Kosciusko forecast zone
Reported by
NWS Employee

Snow overspread the area during the early evening hours of March 24th before tapering off late the next morning. Total snow accumulations across the northern half of the county were between 2 and 4 inches, with areas south of Highway 30 corridor receiving up to 6 inches of snow accumulation. The intensity of the heavy snow, gusty winds, and reduced visibilities resulted in hazardous travel conditions across the region. Numerous school closings were reported the morning of March 25th, along with a few slide-offs and accidents.

Winter Weather, Whitley

When
March 24, 9:00 PM EST to March 25, 11:00 AM EST
Where
Whitley forecast zone
Reported by
CoCoRaHS
Coordinates
41.139, -85.505 (the zone’s center; the record gives no point)

Snow overspread the area during the early evening hours of March 24th before tapering off late the next morning. Total snow accumulations across the country ranged between 3 and 6 inches, heaviest south of the Highway 30 corridor. The intensity of the heavy snow, gusty winds, and reduced visibilities resulted in hazardous travel conditions across the region. Numerous school closings were reported the morning of March 25th, along with a few slide-offs and accidents.

Winter Weather, Marshall

When
March 24, 10:00 PM EST to March 25, 9:00 AM EST
Where
Marshall forecast zone
Reported by
CoCoRaHS
Coordinates
41.325, -86.262 (the zone’s center; the record gives no point)

Snow overspread the area during the early evening hours of March 24th before tapering off late the next morning. Total snow accumulations across the county generally ranged between 3 and 4 inches. The intensity of the heavy snow, gusty winds, and reduced visibilities resulted in hazardous travel conditions across the region. Numerous school closings were reported the morning of March 25th, along with a few slide-offs and accidents.

Winter Weather, Noble

When
March 24, 10:00 PM EST to March 25, 1:00 PM EST
Where
Noble forecast zone
Reported by
CoCoRaHS
Coordinates
41.399, -85.417 (the zone’s center; the record gives no point)

Snow overspread the area during the early evening hours of March 24th before tapering off late the next morning. Total snow accumulations across the country ranged between 3 and 5 inches. The intensity of the heavy snow, gusty winds, and reduced visibilities resulted in hazardous travel conditions across the region. Numerous school closings were reported the morning of March 25th, along with a few slide-offs and accidents.

Winter Weather, Elkhart

When
March 24, 10:00 PM EST to March 25, 12:00 PM EST
Where
Elkhart forecast zone
Reported by
CoCoRaHS
Coordinates
41.597, -85.859 (the zone’s center; the record gives no point)

Snow overspread the area during the late evening hours of March 24th before tapering off late the next morning. Total snow accumulations across the country ranged between 2 and 4 inches. The intensity of the heavy snow, gusty winds, and reduced visibilities resulted in hazardous travel conditions across the region. Numerous school closings were reported the morning of March 25th, along with a few slide-offs and accidents.

Winter Weather, Lagrange

When
March 24, 10:00 PM EST to March 25, 12:00 PM EST
Where
Lagrange forecast zone
Reported by
CoCoRaHS
Coordinates
41.643, -85.426 (the zone’s center; the record gives no point)

Snow overspread the area during the late evening hours of March 24th before tapering off late the next morning. Total snow accumulations across the country ranged between 2 and 4 inches. The intensity of the heavy snow, gusty winds, and reduced visibilities resulted in hazardous travel conditions across the region. Numerous school closings were reported the morning of March 25th, along with a few slide-offs and accidents.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2013Every state in 2013This day in weather historyWarnings in Indiana, March 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 432836, 432838, 432839, 432840, 432841, 432837, 432848, 432849, 432844, 432845, 432852, 432855, 432858, 432859, 432861, 432862, 432860, 432863, 432864, 432865.